My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
 

Answers From Experts & Organizations (1)

5,093 Answers
177,578 Helpful Votes
148 Followers
A.

Percocet is a combination of oxycodone and acetaminophen. Oxycodone is a Schedule II opioid and can lead to physical dependence. It is very likely that if you abruptly stop taking Percocet ("go cold turkey") that you might have withdrawal symptoms, including flu-like symptoms, bone ache, tremors, goose bumps,de and diarrhea. While withdrawal from opioids is not fatal, it is also not pleasant. To avoid withdrawal symptoms, you should consult with the physician who prescribed the Percocet to discuss what options you have to taper off of it. These would include a gradual tapering (reduction in the dosage), entering a detoxification facility, or switching to a medication like Suboxone to wean off the medication.

If you have been using the Percocet recreationally rather than for a medical purpose, you should consult with either an addictionologist or your personal physician on how best to deal with the addiction issues. Suboxone was specifically developed to allow for office-based treatment of opioid dependence. It is most effective if combined with counseling, including Alcoholics Anonymous (AA) or Narcotics Anonymous (NA).

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer
Archived: March 20, 2014

Was this helpful?

YesNo

Thanks for your feedback.

33 of 54 found this helpful
Read the Original Article: Percocet Withdrawal

Answers from Contributors (1)

32 Answers
29 Helpful Votes
A.

Depending on the severity of addiction, the individual may begin to experience Percocet withdrawal symptoms within a few hours after the last time the drug was used. The most common symptoms include:

• Constipation

• Flu-like symptoms

• Nausea/vomiting

• Cold flashes/flushed skin

• Muscle and bone pain

• Increased heart rate

• Insomnia

• Anxiety/depression

Symptoms may range from mild to intense – again depending on the severity of abuse and usually last about a week. However certain symptoms may linger for up to 5 weeks. The first 72 hours will be the most difficult and uncomfortable as withdrawal symptoms usually peak around 72 hours and although there will still be symptoms, they may not seem so intense. 


Quitting Percocet cold turkey or suddenly is not advised by most physicians who suggest tapering off over just quitting abruptly. Of course, the optimum way to quit an active Percocet addiction is to seek assistance from a professional detox facility and the most preferred is an inpatient medical detox that offers IV therapy medical detox.


Gallus Detox Center is a private, medical detox facility that specializes in IV therapy. If you have questions about our center or detox method, please call us at 855-338-6929.


The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

2 of 2 found this helpful